Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 22, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 12, 2004, 2:41 PM EDT for Saratoga County, Warren County, Washington County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2004, 2:41 PM EDT (18:41 UTC)
- Expired
- Aug 12, 2004, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Saratoga County, NY, Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 85 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 121842
FFWALY
NYC091-113-115-122145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
241 PM EDT THU AUG 12 2004
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK
SOUTHEASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK
THIS INCLUDES THE CITIES OF...WARRENSBURG...LAKE GEORGE VILLAGE...
GLENS FALLS
NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK
THIS INCLUDES THE CITY OF WHITEHALL
* UNTIL 545 PM EDT
* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A NEARLY STATIONARY LINE OF THUNDERSTORMS.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 4300 7411 4293 7398 4361 7332 4383 7337
4362 7376 4332 7415
$$
SNDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 11:48 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 12, 11:48 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 1148 AM EDT THU AUG 12 2004 .SHORT TERM (THIS AFTERNOON)... STATIONARY FRONT AND STRONG SOUTHWEST FLOW ALOFT CAUSING LINES OF SHOWERS AND THUNDERSTORMS TO DEVELOP. QUICK UPDATE TO PREVIOUS FORECAST FOR TEMPERATURES AND POPS BASED ON RADAR TRENDS BETWEEN 10 AM AND 1130 AM. BAND OF SHOWERS AND THUNDERSTORMS CONTINUES ON ROUGHLY A NORTH ADAMS-HUDSON-MONTICELLO AXIS. OTHER SHOWERS CONTINUE TO SLOWLY PUSH INTO SRN ADIRONDACKS AND THE CENTRAL MOHAWK VALLEY. 12Z KALY SOUNDING YIELDS A PRECIPITABLE WATER VALUE OF 1.58...K-INDEX OF 36 AND SBCAPE OF 950 J/KG. MODIFYING THE SOUNDING WITH A FCST TEMP OF 78 AND DEWPOINT OF 70 YIELDS SBCAPES IN THE 2500 J/KG RANGE WHICH IS A BIT HIGH. MEAN LAYER TEMP CAPES ARE AROUND 100 J/KG. HOWEVER...SHOWERS AND THUNDERSTORMS LIKELY FOR MOST OF THE AREA IS A GOOD BET FOR THE AFTERNOON WITH SOME HEAVY DOWNPOURS. && .AVIATION... CEILINGS AND VISIBILITIES REMAIN GENERALLY IN THE MVFR RANGE WITH HAZE AND SCATTERED SHOWERS FOR KGFL AND KALB. THUNDERSTORMS KEEP REGENERATING OVER THE MID HUDSON VALLEY...BERKSHIRES...TACONICS AND LITCFIELD HILLS. CIGS AND VISIBILITIES WILL LOWER TO IFR RANGE FOR KPOU AT TIMES INTO THE EARLY PM. && .HYDROLOGY... FLOOD POTENTIAL OUTLOOK CONTINUES UNTIL 4 PM DUE TO PERIODS OF SIGNIFICANT RAIN POSSIBLE FROM REMNANTS OF BONNIE FRIDAY MORNING INTO THE AFTERNOON...AS WELL AS HURRICANE CHARLEY FOR THE WEEKEND. POTENTIAL UPGRADE TO A FLOOD WATCH FOR PORTIONS OR ALL OF THE FORECAST AREA WILL BE ADDRESS WITH THE MID-AFTERNOON ISSUANCE. && .PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 440 AM EDT THU AUG 12 2004 SHORT TERM (TODAY THROUGH FRIDAY)... CDFNT HAS BECOME STATIONARY ACRS ERN NY ERLY THIS MRNG AND LTL ADDITIONAL MOVMNT EXPECTED OVR NXT 24 TO 36 HRS XCPT IT MAY DRIFT E AND W UP TO 50 TO 100 MILES. FNTL BNDRY WL BE FOCUSING MECH FOR SHRA/TSRA TDY INTO THIS EVNG THEN REMNANTS OF BONNIE WL IMPACT RGN LATE TNGHT AND FRI TRACKING N ALG FNTL BNDRY. MAIN CNCRN OF COURSE WL BE FLOODING...SEE HYDRO DISC BELOW. TMPS TDY...TNGHT AND FRI WL EXHIBIT LTL DIURNAL RNG DUE TO CLD CVR AND INCREASINGLY TROPICAL NATURE OF THE AIRMASS. THUS ONLY A 5 TO 10 DEG RNG BTWN HIGHS AND LOWS XPCTD. LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... DRIER AIR MOVES IN BRIEFLY LATE FRI NGHT INTO SAT AS A WK RDG OF HIGH PRES BUILDS ACRS FA. REMNANTS OF CHARLIE THEN LOOK TO IMPACT RGN SAT NGHT INTO SUN. GFS/GEM BOTH GIV HSA SIG PCPN WHILE ETA HAS TRACK OFF ERN SEABOARD. HAV GONE WITH GFS/GEM AND INCLUDED HIGH CHC POPS AND EVEN LOW LIKELY POPS ACRS SRN HLF OF FA DURG THIS PD. ONC AGAIN SEE HYDRO DISC BELOW FOR DETAILS. NO CHNGS TO PRVS FCST BYND SUN. AVIATION...AREAS OF FOG ALG WITH SOM SHRA/TSRA ERLY THIS AM ESPCLY AT KGFL AND KPOU WITH VSBYS DWN TO 2-4SM AND CIGS AS LOW AS OVC012. ACTVTY WL BECOME MOR WIDEPSREAD AS DAY WEARS ON WITH VFR CNDTNS MAINLY P6SM OVC050 GIVING WAY TO MVFR CNDTNS WITH 3SM TSRA BKN035CB BTWN 18Z AND 22Z. MVFR/IFR CNDTNS WL OCCUR AFT 22Z WITH 5SM -SHRA BR BKN020 OVC035 AND AREAS 2SM TSRA BR OVC012CB. WNDS WL GNRLY BE LGHT AND VRBL WITH SE WNDS 14008KT AT KALB AFT 22Z. HYDROLOGY... PLENTY TO BE CONCERNED ABOUT AS PWS WITH BONNIE RCH 2.1 INCHES BY FRI AFT. DUE TO UNCERTAINITY OF TIMING AND MAX AXIS OF PCPN AT THIS TIME WL CONT ESF. STP AMTS FRM WSR-88D INDICATE THAT AREAS OF HSA HARDEST HIT ON WED AND OVRNGHT WERE WRN ADIRONDACKS...LK GEO-SAR RGN...SE CATSKILLS...MID HUDSON VLY...SE VT...LITCHFIELD HILLS AND SRN BERKS. SOM LCTNS IN THESE AREAS RECEIVED 1 TO 3 INCHES OF RAIN ALTHOUGH SOM HAIL CONTAMINATION WAS LIKELY. ADDITIONAL QPF AMTS OF 1 TO 3 INCHES WITH LCLY HIGHER AMTS PSBL TDY THRU FRI. BASIN WIDE FFG GNRLY ARND 3.5 INCHES IN 6 HRS. SO CONVECTIVE ENHANCEMENT WL BE MAIN CONCERN WITH REMNANTS OF BONNIE BRINGING POTENTIAL FOR HVY RAIN LATE TNGHT INTO FRI AFT. IF BONNIE NOT ENOUGH TO PRODUCE FLOODING THEN REMNANTS OF CHARLIE SAT NGHT INTO SUN MRNG MAY RSLT IN FLOODING GIVEN CURRENT TRACK. TTL QPF FM YSTRDY MRNG TO LATE SUN CLD EXCEED 4 TO 5 INCHES INCHES ACRS A GOOD PTN OF HSA AND WITH LTL TIME FOR DRYING BTWN TWO TROPICAL SYS RIVERS AND STREAS WL NOT HAVE ENOUGH TIME TO RECEDE MCH ON SAT. ENHANCED QPF PSBL WITH BOTH TROPICAL SYS WITH UPSLOPE FLW IN THE MTNS ACRS THE CATSKILLS...BERKSHIRES...AND SRN VT. THIS WLD MEAN THAT THE RIVERS WHICH MAY BE MST VULNERABLE INCLUDE THE HOUSATONIC...ESOPUS... RONDOUT...WAPPINGERS...AND HOOSIC. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM (UPDATE)...WASULA AVIATION (UPDATE)...WASULA
Hazardous weather outlook, Aug 12, 5:29 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 529 AM EDT THU AUG 12 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-131100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY HEAVY RAINFALL IS EXPECTED ACROSS PARTS OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND TODAY AS SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE ALONG A STATIONARY FRONT OVER EASTERN NEW YORK. RAINFALL AMOUNTS UP TO 2 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. PONDING OF WATER ON ROADWAYS AND POORLY DRAINED LOW LYING AREAS IS POSSIBLE .DAYS TWO THROUGH SEVEN... MORE HEAVY RAIN IS POSSIBLE LATE TONIGHT AND FRIDAY AGAIN SATURDAY NIGHT INTO SUNDAY MORNING AS FIRST THE REMNANTS OF TROPICAL STORM BONNIE AND THEN THE REMNANTS OF HURRICANE CHARLIE MOVE INTO THE REGION. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE WITH THESE SYSTEMS SO THE THREAT OF FLOODING EXISTS. THE POSSIBILITY OF FLOODING IS STILL UNCERTAIN AT THIS TIME AS IT IS HIGHLY DEPENDENT ON THE EXACT TRACK OF THESE TWO SYSTEMS...OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ESPECIALLY ON FRIDAY. WHILE NO FORMAL ACTIVATION IS REQUESTED AT THIS TIME...PLEASE SEND ANY REPORTS OF 1.5 INCHES OR MORE OF RAIN IN A 4 HOUR PERIOD OR LESS TO THE NATIONAL WEATHER SERVICE VIA NYSPIN LSR...THE SEVERE WEATHER REPORTING FORM VIA THE INTERNET OR BY TELEPHONE.
In the hours before
Special weather statement, Aug 12, 1:35 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 135 PM EDT THU AUG 12 2004 NYZ042-043-083-121800- ...A THUNDERSTORM WITH VERY HEAVY RAIN IN WARREN AND WASHINGTON COUNTIES... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED NEAR LAKE GEORGE VILLAGE...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE... 6 MILES SOUTHEAST OF BOLTON LANDING...7 MILES NORTHWEST OF COMSTOCK...7 MILES SOUTHWEST OF WHITEHALL AND 9 MILES SOUTH OF HULETTS LANDING BY 200 PM EDT. OTHER HEAVY RAIN PRODUCING THUNDERSTORMS WERE NEAR GLENS FALLS. RAINFALL WILL LOCALLY EXCEED 2 INCHES. THERE WILL BE PONDING OF WATER ON ROADWAYS AND FLOODING OF POOR DRAINAGE AREAS.
Special weather statement, Aug 12, 1:44 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 144 PM EDT THU AUG 12 2004 NYZ060-064-065-121815- ...A STRONG THUNDERSTORM IN COLUMBIA...ULSTER AND DUTCHESS COUNTIES... AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR HURLEY...OR ABOUT OVER KINGSTON...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF WEST HURLEY BY 150 PM EDT LAKE KATRINE AND RHINEBECK BY 155 PM EDT RED HOOK BY 210 PM EDT SAUGERTIES AND CLERMONT BY 215 PM EDT
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:51 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 24 min |
| Aug 12, 3:20 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 40 min |
| Aug 12, 5:44 PM EDT | Flash Flood Warning | ALY | Washington | 2 hr |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.